Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 78, NWS Grand Rapids, MI

July 27, 2014Lake County, Mecosta County, Osceola County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 27, 2014, 4:37 PM EDT for Lake County, Mecosta County, Osceola County, Michigan. It was in force for 83 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 4:37 PM EDT (20:37 UTC)
Expired
Jul 27, 2014, 6:00 PM EDT
In force
83 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lake County, MI, Mecosta County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 109 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:53 PM EDTHAIL 0.75Reed City, MI
Jul 27, 4:55 PM EDTTSTM WND DMG7 E Sylvester, MIFEW TREES DOWN WITH SIZE UNKNOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KGRR 272037
SVRGRR
MIC085-107-133-272200-
/O.NEW.KGRR.SV.W.0078.140727T2037Z-140727T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAKE COUNTY IN WEST CENTRAL MICHIGAN...
  MECOSTA COUNTY IN CENTRAL MICHIGAN...
  SOUTHERN OSCEOLA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 600 PM EDT

* AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NIRVANA...
  AND MOVING SOUTHEAST AT 30 MPH. ANOTHER SEVERE STORM WAS LOCATED   
  NEAR MECOSTA AS WELL AS IN FAR NORTHWEST LAKE COUNTY. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  REED CITY...          BIG RAPIDS...         BALDWIN...
  EVART...              BARRYTON...           MORLEY...
  MECOSTA...            IRONS...              LUTHER...
  ORIENT TWP...         HERSEY...             GRANT TWP...
  COLFAX TWP...         CHIPPEWA LAKE...      STANWOOD...
  RODNEY...             ALTONA...             PARIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4417 8593 4384 8509 4347 8509 4347 8556
      4381 8556 4382 8594 4393 8604 4417 8604
TIME...MOT...LOC 2036Z 296DEG 24KT 4392 8568

HAIL...1.00IN
WIND...60MPH

$$

MEADE
4 follow-up statements
412 
WWUS53 KGRR 272058
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
458 PM EDT SUN JUL 27 2014

MIC085-107-133-272200-
/O.CON.KGRR.SV.W.0078.000000T0000Z-140727T2200Z/
LAKE MI-MECOSTA MI-OSCEOLA MI-
458 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OSCEOLA...MECOSTA AND EASTERN LAKE COUNTIES UNTIL 600 PM EDT...

AT 455 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REED CITY...
AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  REED CITY...          BIG RAPIDS...         EVART...
  BARRYTON...           MORLEY...             MECOSTA...
  LUTHER...             ORIENT TWP...         HERSEY...
  GRANT TWP...          COLFAX TWP...         CHIPPEWA LAKE...
  STANWOOD...           RODNEY...             ALTONA...
  PARIS...              NEWKIRK TWP...        PINORA TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8509 4347 8509 4347 8556 4381 8556
      4382 8576 4395 8587 4413 8590 4415 8586
TIME...MOT...LOC 2058Z 296DEG 24KT 4385 8550

HAIL...1.00IN
WIND...60MPH

$$

MJS
018 
WWUS53 KGRR 272119
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
519 PM EDT SUN JUL 27 2014

MIC085-272127-
/O.CAN.KGRR.SV.W.0078.000000T0000Z-140727T2200Z/
LAKE MI-
519 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4384 8509 4360 8509 4366 8556 4403 8556
TIME...MOT...LOC 2117Z 296DEG 24KT 4379 8534

$$

MIC107-133-272200-
/O.CON.KGRR.SV.W.0078.000000T0000Z-140727T2200Z/
MECOSTA MI-OSCEOLA MI-
519 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OSCEOLA AND NORTHERN MECOSTA COUNTIES UNTIL 600 PM EDT...

AT 514 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF REED CITY...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  REED CITY...          BIG RAPIDS...         EVART...
  BARRYTON...           MECOSTA...            ORIENT TWP...
  HERSEY...             GRANT TWP...          COLFAX TWP...
  CHIPPEWA LAKE...      RODNEY...             PARIS...
  ASHTON...             TUBBS LAKE...         TITUS...
  MARTINY LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8509 4360 8509 4366 8556 4403 8556
TIME...MOT...LOC 2117Z 296DEG 24KT 4379 8534

HAIL...1.00IN
WIND...60MPH

$$

MEADE
410 
WWUS53 KGRR 272146
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
546 PM EDT SUN JUL 27 2014

MIC107-133-272200-
/O.CON.KGRR.SV.W.0078.000000T0000Z-140727T2200Z/
MECOSTA MI-OSCEOLA MI-
546 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OSCEOLA AND NORTHERN MECOSTA COUNTIES UNTIL 600 PM EDT...

AT 544 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
CANADIAN LAKES...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  EVART...              BARRYTON...           MECOSTA...
  ORIENT TWP...         COLFAX TWP...         CHIPPEWA LAKE...
  RODNEY...             TUBBS LAKE...         TITUS...
  MARTINY LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4392 8530 4384 8509 4360 8509 4365 8548
TIME...MOT...LOC 2146Z 276DEG 33KT 4366 8532

HAIL...1.00IN
WIND...60MPH

$$

MJS
863 
WWUS53 KGRR 272156
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 PM EDT SUN JUL 27 2014

MIC107-133-272206-
/O.EXP.KGRR.SV.W.0078.000000T0000Z-140727T2200Z/
MECOSTA MI-OSCEOLA MI-
556 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSCEOLA AND
NORTHERN MECOSTA COUNTIES WILL EXPIRE AT 600 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM 
AROUND RODNEY

LAT...LON 4392 8530 4384 8509 4360 8509 4365 8548
TIME...MOT...LOC 2156Z 276DEG 33KT 4364 8519

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:24 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 27, 3:24 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT SUN JUL 27 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 314 PM EDT SUN JUL 27 2014

A LOW PRESSURE SYSTEM WILL SETTLE IN OVER ONTARIO THIS WEEK. THIS
SYSTEM WILL ACT TO KEEP THE WEATHER COOLER THAN NORMAL FOR MUCH OF
THE REGION THIS WEEK. IN ADDITION THERE WILL BE SOME SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE DAYTIME. TEMPERATURES MAY
APPROACH MORE NORMAL VALUES FOR NEXT WEEKEND AS THIS SYSTEM IS
EXPECTED TO WEAKEN.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 314 PM EDT SUN JUL 27 2014

NO MAJOR CHANGES TO THE FORECAST. STORMS WILL PUSH THROUGH THE
REGION THIS AFTERNOON AND EVENING. AFTER MIDNIGHT IT LOOKS LIKE
THE MAIN FOCUS FOR PRECIPITATION WILL BE PUSHING EAST OF THE
REGION. LITTLE IN THE WAY OF INSTABILITY EXISTS THEN...SO I WENT
WITH MAINLY SHOWERS.

WITH COLD POOL ALOFT AND CYCLONIC UPPER FLOW WE SHOULD SEE MAINLY
AFTERNOON THUNDERSTORMS POPPING UP TUESDAY. MID LEVEL HEIGHTS FALL
DURING THE AFTERNOON AND THE FORECAST SOUNDINGS SHOW AFTERNOON
INSTABILITY. WILL KEEP THE THUNDER RISK GOING.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 314 PM EDT SUN JUL 27 2014

THE UPPER LOW PERSIST THROUGH MID WEEK. THAT COMBINED WITH DAYTIME
HEATING WILL LEAD TO MAINLY AFTERNOON INSTABILITY. I FEATURED
SCT/WDLY SCT STORMS TO START THE EXTENDED PERIOD WED AND THU. FOR
FRI AND SAT...MID LEVEL HEIGHTS RISE...SO SOMEWHAT OF A LESSER
RISK FOR STORMS THEN. OTHERWISE IT LOOKS LIKE A MAINLY COOLER THAN
NORMAL PERIOD AND UNSETTLED AT TIMES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 103 PM EDT SUN JUL 27 2014

SCATTERED TSTMS ARE EXPECTED THROUGH 22-23Z WITH MAINLY MVFR CIGS.
IF/WHEN ANY STRONGER CELLS IMPACT A TERMINAL... LOOK FOR BRIEF IFR
CONDITIONS IN HEAVY RAIN. SOME HAIL AND GUSTY WINDS ARE ALSO
POSSIBLE. A FEW RAIN SHOWERS WILL LINGER THIS EVENING... FOLLOWED BY
LOWERING CIGS FROM NORTH TO SOUTH LATER THIS EVENING. WILL GO WITH
MVFR CIGS TONIGHT ALTHOUGH IFR CIGS CANNOT BE RULED OUT. ON MONDAY
THE CIGS SHOULD GRADUALLY LIFT TO VFR LEVELS BY NOON ALTHOUGH GUSTY
NORTH SFC WINDS TO 20 KNOTS ARE LIKELY.

&&

.MARINE...
ISSUED AT 314 PM EDT SUN JUL 27 2014

WINDS BECOME NORTHERLY BEHIND THE FRONT FOR TONIGHT AND THEY WILL
INCREASE CONSIDERABLY. THAT COMBINED WITH COLD AIR ADVECTION WILL
BUILD THE WAVES TO OVER 4 FEET. WILL KEEP THE CURRENT SET OF
HEADLINES GOING.

&&

.HYDROLOGY...
ISSUED AT 314 PM EDT SUN JUL 27 2014

STORMS SHOULD KEEP MOVING ALONG THIS EVENING...SO WIDESPREAD HEAVY
BASIN RAINFALLS ARE NOT EXPECTED. LOCAL DOWNPOURS COULD LEAD TO
MORE THAN AN INCH OF RAIN IN AN HOURS TIME. THUS THE MAIN HYDRO
RISK FROM THIS SITUATION WILL BE URBAN AND POOR DRAINAGE FLOODING
THIS EVENING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM MONDAY MORNING THROUGH MONDAY
     EVENING FOR MIZ037-043-050-056-064-071.

LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY
     FOR LMZ844>849.

&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...MJS
AVIATION...MEADE
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Jul 27, 2:45 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
245 PM EDT SUN JUL 27 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-280945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
245 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY MAINLY EAST OF A
LINE FROM NEAR CADILLAC SOUTHWARD THROUGH MUSKEGON. BY 700 PM. THE
MAIN AXIS OF STORMS SHOULD BE TRACKING EAST OF LANSING AND JACKSON.
LARGE HAIL LOOKS TO BE THE MAIN RISK WITH GREATER THAN GOLFBALL SIZE
POSSIBLE IN THE STRONGEST STORMS.  ISOLATED GUSTS OVER 60 MPH
POSSIBLE.  AN ISOLATED TORNADO COULD OCCUR.  THE MAIN STORM MOTION
WILL BE EAST AT AROUND 30 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

LMZ844>849-280945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
245 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO EVEN SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER
LAKE MICHIGAN. WINDS IN EXCESS OF 35 KNOTS...LARGE HAIL AND CLOUD
TO WATER LIGHTNING ARE ALL POSSIBILITIES.

WINDS AND WAVES WILL INCREASE TONIGHT BEHIND A COLD FRONTAL
PASSAGE. WAVES WILL BUILD INTO THE 4 TO 7 FOOT RANGE IN MANY AREAS
POSING A HAZARD TO SMALLER CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHERLY WINDS AND LARGE WAVES WILL CONTINUE MONDAY AND
MONDAY NIGHT POSING A HAZARD TO BOTH SWIMMERS AND BOATERS. THE
LARGEST WAVES WILL BE FOUND FROM HOLLAND SOUTH DOWN THE SHORE
WHERE WAVES MAY REACH THE 5 TO 8 FOOT RANGE AT TIMES MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

DUKE MJS

In the hours before

Local storm report, Jul 27, 4:16 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             1 W ZEELAND             42.81N 86.03W
07/27/2014  M1.00 INCH       OTTAWA             MI   AMATEUR RADIO

            REPORT RELAYED BY HAM RADIO OPERATOR OF
            QUARTER SIZE HAIL THAT FELL IN ZEELAND AREA

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             1 E RIVES JUNCTION      42.39N 84.44W
07/27/2014  E0.25 INCH       JACKSON            MI   EMERGENCY MNGR

            PUBLIC REPORT HAIL JUST A LITTLE BIGGER THAT
            PEA SIZE (EST) TO EM.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
426 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             PORTLAND                42.87N 84.90W
07/27/2014  M0.25 INCH       IONIA              MI   PUBLIC

            DELAYED REPORT OF PEA SIZE HAIL IN PORTLAND
            RECEIVED VIA SOCIAL MEDIA

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     1 E MOUNT PLEASANT      43.60N 84.77W
07/27/2014  E50 MPH          ISABELLA           MI   TRAINED SPOTTER

            ESTIMATED WIND GUST AT CMU CAMPUS RELAYED
            VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
432 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             3 N DORR                42.77N 85.72W
07/27/2014  M0.25 INCH       ALLEGAN            MI   AMATEUR RADIO

            PUBLIC REPORT RELAYED BY HAM RADIO

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 W ZEELAND             42.82N 86.07W
07/27/2014  E0.25 INCH       OTTAWA             MI   TRAINED SPOTTER

            SPOTTER STATED MOSTLY PEA SIZE HAIL AND
            MAYBE A FEW THAT WERE SLIGHTLY BIGGER (EST).

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:39 AM EDTSmall Craft AdvisoryGRR47 hr
Jul 27, 3:48 AM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren43 hr
Jul 27, 6:03 AM EDTDense Fog AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more3 hr
Jul 27, 6:43 AM EDTMarine Dense Fog AdvisoryGRR7 hr
Jul 27, 2:10 PM EDTSpecial Marine WarningGRR2 hr
Jul 27, 2:45 PM EDTSevere Thunderstorm WarningGRRLake, Osceola90 min
Jul 27, 3:06 PM EDTSevere Thunderstorm WarningGRRCalhoun, Clinton, Eaton, Ingham84 min
Jul 27, 3:16 PM EDTSpecial Marine WarningGRR119 min
Jul 27, 3:22 PM EDTSevere Thunderstorm WarningGRRClare, Isabella53 min
Jul 27, 3:35 PM EDTSevere Thunderstorm WarningGRRJackson55 min
Jul 27, 3:45 PM EDTSpecial Marine WarningGRR90 min
Jul 27, 3:46 PM EDTSpecial Marine WarningGRR119 min
Jul 27, 3:54 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa51 min
Jul 27, 4:16 PM EDTSevere Thunderstorm WarningGRRIsabella44 min
Jul 27, 4:23 PM EDTSevere Thunderstorm WarningGRRBarry, Kalamazoo, Van Buren53 min
Jul 27, 4:30 PM EDTSevere Thunderstorm WarningGRRJackson10 min
Jul 27, 4:44 PM EDTSevere Thunderstorm WarningGRRGratiot, Montcalm61 min
Jul 27, 4:59 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo61 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningGRREaton, Ingham, Jackson64 min
Jul 27, 5:43 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Montcalm74 min
Jul 27, 5:59 PM EDTSevere Thunderstorm WarningGRRClinton, Ionia61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.